Mom on Hospice now; medicine questions and questions about MINI-STROKES (TIA).

Follow
Share

Mom on Hospice now; medicine questions and questions about MINI-STROKES/Transient Ischemic Attacks (TIA). Have you experienced Morphine, Haldol & end of life? Mom started having mini-strokes Saturday. First one was serious enough that her heart stopped and for a minute, I thought I lost her. She remained unconscious for 45 minutes. She remained in bed for 24 hours and then had a relatively good day yesterday. Then this morning, she had another that lasted about 10 min but it took her about 2 hours to feel normal and then asked to be put in living room to watch tv. About an hour later, she began to vomit and had another TIA but it wasn't as severe. 30 minutes later, she had yet another mild one and vomited again. The hospice doctor was here and noticed; as I did, she showed anxiety and irritability and became somewhat animated and loud right before the episode. The doctor recommended Haldol 1.0 ml. This medicine seems to be very strong and I'm concerned. She has never taken much medicine so I'm very careful what I will give her. Have you experienced Haldol? second question: Have any of you had experience with increased mini strokes at end of your loved ones life? Do they get closer together? I'm wondering if I can expect a rapid decline? Or did your loved one rebound? I know- Hospice expects she's declining and her life expectancy will be less than 6 months - I just want the truth from real life experiencers.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
1

Answer

Show:
For my daughter, the delirium meant we were close to the end. I did not hold back the Haldol or Morphine, but I did give only enough to keep her calm.
I also had a pulse oximeter, fingertip style. BP kept dropping while heart rate went up. Finally the oximeter could not get a reading. She died a few hours later. Same with my MIL, once the pulse oximeter just said "Err", she departed within 6 hours. For her, the only Rx was the liquid morphine, so her gasping and moaning was much more evident. Tough to watch.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.